MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0413CSF10
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220200781 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "optima coil 4-13 was used to treat ica wideneck aneurysm.While deploying the coil to fill the aneurysm, coil was not properly filling in the aneurysm.After giving multiple attempts, coil seems to got damaged (stretched).It got prematurely detached inside and got completely stretched.Could not retrieve back the stretched part.Kindly consider this as a product failure." update 29apr2022 - additional information received from the issuer: "·can you explain where the coil prematurely detached? was it inside the microcatheter or outside? · prematurely detached inside microcatheter, coil was half deployed and half inside microcatheter.·what happened with the stretched coil that was unable to be retrieved? · coil got stretched completely, it became like thread.Half coil was inside aneurysm and rest stretched thread had to cut from groin.·to confirm, was any harm endured by the patient? no harm was endured by the patient.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14466347
Report Number3014162263-2022-00015
Device Sequence Number4686208
Product Code HCG
UDI-Device Identifier00818053026119
UDI-Public00818053026119
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0413CSF10
Device Catalogue NumberN/A
Device Lot NumberF220200781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown